Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


am i leave the medication
Aug 22, 2005

I am HIV+ Woman which infected at 1995. I started medication in 1996 with AZT,3TC and Norvir.When starting medication, my CD4 count was 150 and Viral Load was 1.000.000. After 6 months, I left Norvir and continued with AZT and 3TC. I just getting Combivir until that time and never change medications. So i have been using combivir for 9 years. I never get sick at that time. My CD4 count is 1.000 and viral load is undetectable. I would like to ask that may leave the medication now. Is there any chance to be totaly clean from HIV viruse. Is it detectable?

Response from Dr. Wohl

It is difficut for many who now take Norvir in small doses to believe we used to use Norvir at high doses of 600 mg twice a day. This was awful and made people incredibly sick.

I have a few of patients like you who have done well on just Combivir. I also worry when I see them if I should add another medication. For those with high viral loads prior to therapy, I usually do. If available, Sustiva can be added. IF you have trouble with it, you can stop it and know that at least you tried. Even adding nelfinavir (Viracept) is an option.

Even though you are doing well on minimal therapy, you still have the virus. There has not been a case of eradication of HIV with HIV therapy. I bet if you stopped your Combivir, the viral load would become detectable within a couple of weeks.

DW



Previous
Opinion on this regimen
Next
HCV THerapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement